Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 4, NWS Key West, FL

January 7, 2014

NWS Key West, FL issued this small craft advisory at Jan 7, 2014, 4:46 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2014, 4:46 AM EST (09:46 UTC)
Expired
Jan 8, 2014, 4:00 AM EST
In force
23 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WHUS72 KKEY 070946
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
446 AM EST TUE JAN 7 2014

GMZ031>035-042>044-052>055-072>075-071600-
/O.NEW.KKEY.SC.Y.0004.140107T0946Z-140107T1600Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
446 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS OF THE FLORIDA KEYS. 

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 25 TO 30 KNOTS WILL
  PREVAIL ACROSS AREA COASTAL WATERS THIS MORNING. SEAS AS HIGH AS 14
  FEET ARE POSSIBLE ACROSS THE WESTERN FLORIDA STRAITS AND THE DEEPER
  GULF WATERS SURROUNDING THE DRY TORTUGAS. WINDS AND SEAS WILL BEGIN
  TO SUBSIDE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
4 follow-up statements
789 
WHUS72 KKEY 071539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1039 AM EST TUE JAN 7 2014

GMZ031>035-042>044-052>055-072>075-072330-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1039 AM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS. SIGNIFICANT WAVE HEIGHTS AS
  HIGH AS 13 FEET ARE POSSIBLE ACROSS THE WESTERN FLORIDA STRAITS AND
  THE DEEPER GULF WATERS SURROUNDING THE DRY TORTUGAS. WINDS AND SEAS
  WILL GRADUALLY SUBSIDE TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
928 
WHUS72 KKEY 072110
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
410 PM EST TUE JAN 7 2014

GMZ031>035-042>044-052>055-072>075-080515-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
410 PM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 12 FEET ARE POSSIBLE ACROSS THE FLORIDA STRAITS.
  WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
585 
WHUS72 KKEY 080307
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1007 PM EST TUE JAN 7 2014

GMZ031>035-042>044-052>055-072>075-080900-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1007 PM EST TUE JAN 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 12 FEET ARE POSSIBLE ACROSS THE FLORIDA STRAITS.
  WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
517 
WHUS72 KKEY 080911
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
411 AM EST WED JAN 8 2014

GMZ033-034-042>044-052>055-072>075-081715-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
/O.NEW.KKEY.SC.Y.0005.140108T0911Z-140108T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
411 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL FROM OCEAN
REEF TO HALFMOON SHOAL OUT TO THE FLORIDA REEF...THE STRAITS OF
FLORIDA FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT TO 60
NM...AND THE GULF WATERS 20 TO 60 NM OUT FROM EAST CAPE SABLE TO
CHOKOLOSKEE FLORIDA

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL
  PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE
  HEIGHTS AS HIGH AS 9 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA
  STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ031-032-035-081015-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
411 AM EST WED JAN 8 2014

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...

NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS ARE STILL EXPECTED ACROSS
THESE WATERS...HENCE SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION.

$$

DAF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:18 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Jan 6, 11:18 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1118 PM EST MON JAN 6 2014

.DISCUSSION...
A STRONG COLD FRONT SWEPT THROUGH THE FLORIDA KEYS LATE THIS
AFTERNOON AND EARLY THIS EVENING. AS EXPECTED...NORTH WINDS SURGED
RAPIDLY AND VIGOROUSLY BEHIND THE FRONT. SURFACE AIR MASS CHANGE WAS
IMMEDIATE. CURRENTLY...AIR TEMPERATURES HAVE FALLEN TO NEAR 60F IN
MOST ISLAND COMMUNITIES...A FULL 20 DEGREES BELOW THE AFTERNOON HIGH
TEMPERATURES TODAY. IT IS MUCH LESS HUMID AS WELL...WITH DEWPOINTS
DOWN IN THE LOWER 50S. STRONG TO GALE NORTH WINDS ARE BLOWING ACROSS
THE SERVICE AREA WITH HIGHEST WIND SPEEDS WEST OF THE SEVEN MILE
BRIDGE WHERE GALE WARNINGS ARE IN EFFECT FOR MARINE ZONES AND A WIND
ADVISORY IS IN EFFECT FOR THE LOWER KEYS - WEST END OF SEVEN MILE
BRIDGE TO KEY WEST. OVERCAST SKIES PREVAIL WITH LARGE PATCHES OF RAIN
EVIDENT OVER THE AREA THANKS TO THE PRESENCE OF THICK DECKS OF
ALTOSTRATUS...ALTOCUMULUS...STRATOCUMULUS...AND NIMBOSTRATUS CLOUDS
MOVING NORTHEASTWARD OVER THE SHALLOW LAYER OF COOL AIR. CONVECTIVE
CELLS HAVE MOVED SOUTH OF THE SERVICE AREA WITH THE FRONT...CLOSER
TO THE COAST OF CUBA.

FORECASTS HAVE BEEN UPDATED TO KEEP CLOUDY SKIES AND MEDIUM RAIN
CHANCES OVERNIGHT. RAIN MAY DECREASE IN COVERAGE TOWARD DAYBREAK AS
LARGE-SCALE FORCING DIMINISHES. TEMPERATURES SHOULD BOTTOM OUT IN THE
50S...RANGING FROM NEAR 50F AROUND OCEAN REEF/NORTH KEY LARGO TO
ABOUT 56F IN KEY WEST. THIS WILL BE THE COOLEST IT HAS BEEN HERE
SINCE FEBRUARY OF LAST YEAR.

A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER FLORIDA KEYS FOR NORTH
WINDS 25 TO 35 MPH WITH FREQUENT GUSTS NEAR 40 MPH OVERNIGHT. WINDS
SHOULD TURN NORTHEAST AND SLACKEN ON TUESDAY.
&&

.MARINE...
A GALE WARNING IS IN EFFECT FOR THE EXTREME SOUTHEASTERN GULF OF
MEXICO AND HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM THE SEVEN
MILE BRIDGE THROUGH DRY TORTUGAS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE MIDDLE KEYS...AND HAWK
CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO THE WEST END OF
THE SEVEN MILE BRIDGE. A POWERFUL COLD FRONT WILL SLOW DOWN AS IT
APPROACHES CUBA OVERNIGHT. A PERIOD OF GALE-FORCE WINDS IS LIKELY
ACROSS PORTIONS OF FLORIDA KEYS COASTAL WATERS OVERNIGHT. A LARGE
AREA OF HIGH PRESSURE WILL MOVE NORTHEASTWARD OVER THE EASTERN UNITED
STATES WEDNESDAY AND WEDNESDAY NIGHT. THE HIGH THEN WILL MOVE OVER
THE WESTERN NORTH ATLANTIC THURSDAY. A RIDGE WILL EXTEND ACROSS THE
SOUTHEASTERN UNITED STATES THURSDAY NIGHT AND FRIDAY...SHIFTING
SOUTHWARD FRIDAY NIGHT AND SATURDAY.
&&

.AVIATION...
INITIAL IFR CONDITIONS AT BOTH ISLAND TERMINALS WILL SLOWLY IMPROVE
OVERNIGHT DUE TO MUCH COOLER AIR RUNNING OVER THE WARM WATERS
SURROUNDING THE KEYS. RAINFALL WILL NOT BE AN ISSUE BUT THERE WILL
BE AN EXTENDED PERIOD OF MODERATE TO STRONG CROSSWINDS THROUGH AT
LEAST 18Z. SOME MODERATE SHEAR IS POSSIBLE ABOVE 2K FEET AS WINDS
QUICKLY DECREASE WHILE TURNING SOUTH BETWEEN 2K AND 3K FEET...BUT
THIS DOES NOT MEET THE LLWS CRITERIA.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR FLZ078.

GM...GALE WARNING UNTIL 4 AM EST TUESDAY FOR GMZ033>035-044-054-055-074-
     075.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR GMZ031-032-042-043-
     052-053-072-073.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 6, 4:25 PM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST MON JAN 6 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
425 PM EST MON JAN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS OF THE WESTERN
FLORIDA STRAITS AND OFFSHORE GULF OF MEXICO DUE TO FREQUENT WIND
GUSTS NEAR 40 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...EASTERN FLORIDA
STRAITS...AND THE NEARSHORE GULF OF MEXICO DUE TO SUSTAINED
NORTHWEST TO NORTH SURFACE WINDS OF 25 TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS TUESDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF
MEXICO WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE
REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS THURSDAY
MORNING.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME FOR THURSDAY
AFTERNOON THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

In the hours before

Local storm report, Jan 6, 11:15 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1115 PM EST MON JAN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     NON-TSTM WND GST 8 SSE KEY LARGO         25.01N 80.38W
01/06/2014  M34.00 MPH       GMZ052             FL   C-MAN STATION

            A WIND GUST OF 39 MPH...34 KNOTS...WAS REPORTED BY THE
            C-MAN STATION LOCATED AT MOLASSES REEF LIGHT.

1045 PM     NON-TSTM WND GST CUDJOE KEY              24.67N 81.50W
01/06/2014  M45.00 MPH       LOWER KEYS IN MONR FL   CO-OP OBSERVER

            A WIND GUSTS OF 45 MPH...39 KNOTS...WAS REPORTED BY A
            CWOP...CITIZEN WEATHER OBSERVER PROGRAM...INSTRUMENT ON
            CUDJOE KEY.

1045 PM     NON-TSTM WND GST 14 NW KEY WEST          24.71N 81.93W
01/06/2014  M43.00 MPH       GMZ033             FL   MESONET

            A WIND GUST OF 37 KNOTS...43 MPH...WAS REPORTED BY THE
            WEATHERFLOW INSTRUMENT LOCATED AT SMITH SHOAL LIGHT.

&&

COTTRILL
Local storm report, Jan 7, 1:37 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
137 AM EST TUE JAN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     NON-TSTM WND GST 8 SSE KEY LARGO         25.01N 80.38W
01/06/2014  M41 MPH          GMZ052             FL   C-MAN STATION

            A WIND GUST OF 36 KNOTS OR 41 MPH...WAS RECORDED AT THE
            C-MAN STATION AT MOLASSES REEF LIGHT.

1242 AM     NON-TSTM WND GST 8 SSE KEY LARGO         25.01N 80.38W
01/07/2014  M40 MPH          GMZ052             FL   C-MAN STATION

            A WIND GUST OF 35 KNOTS OR 40 MPH...WAS RECORDED AT THE
            C-MAN STATION AT MOLASSES REEF LIGHT.

&&

AALBANES
Local storm report, Jan 7, 3:18 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
318 AM EST TUE JAN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     NON-TSTM WND GST 14 NW KEY WEST          24.71N 81.93W
01/07/2014  M40 MPH          GMZ033             FL   MESONET

            A WIND GUST OF 35 KNOTS OR 40 MPH...WAS REPORTED BY THE
            WEATHERFLOW INSTRUMENT LOCATED ON SMITH SHOAL LIGHT.

&&

AALBANES
Local storm report, Jan 7, 4:10 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
410 AM EST TUE JAN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     NON-TSTM WND GST 14 WNW KEY WEST         24.64N 81.98W
01/07/2014  M39 MPH          GMZ035             XX   MESONET

            A WIND GUST OF 34 KNOTS OR 39 MPH...WAS REPORTED BY THE
            WEATHERFLOW INSTRUMENT LOCATED ON SMITH SHOAL LIGHT.

&&

AALBANES

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 10:59 PM ESTWind AdvisoryKEYMonroe5 hr

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.